MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX EPIDURAL NRFIT CONNECTOR, MINIPACK, TUOHY NDL, CONTINUOUS TRAYS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX EPIDURAL NRFIT CONNECTOR, MINIPACK, TUOHY NDL, CONTINUOUS TRAYS; ANESTHESIA CONDUCTION KIT
Catalog Number 24-1302-22
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device snapped during removal at about 1cm from the blue tip.A computed tomography (ct) scan of patient¿s lumbar spine didn't show the retained section.A magnetic resonance imaging (mri) could not be undertaken as the patient had just had a knee prosthesis implanted.Patient was asymptomatic until the moment the anesthetist reported the issue.The patient was an 81y old, 112kg, male.There was patient involvement.
 
Additional Manufacturer Narrative
H3: no product was received for analysis.Without the return of the product a comprehensive failure investigation cannot be performed, and a probable cause cannot be determined.If the product is returned, the manufacturer will reopen this complaint for further investigation.The service history review had no indication that the complaint was related to a service of the device within the review period.

Brand Name
PORTEX EPIDURAL NRFIT CONNECTOR, MINIPACK, TUOHY NDL, CONTINUOUS TRAYS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22495369
Report Number3012307300-2025-08279
Device Sequence Number18127829
Product Code CAZ
UDI-Device Identifier15019517075342
UDI-Public(01)15019517075342(17)300107(10)6078020
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K965017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number24-1302-22
Device Lot Number6078020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Patient Weight112 KG